MAUDE Adverse Event Report: ELEKTA INC MONACO; SYSTEM, PLANNING, RADIATION THERAPY TREATMENT

ELEKTA INC MONACO; SYSTEM, PLANNING, RADIATION THERAPY TREATMENT
Model Number MONACO
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer's investigation is on-going and further information will be provided once the investigation has completed.
 
Event or Problem Description
The customer reported that monaco transfers a value for the bolus description to mosaiq even if there is no bolus defined.
 
Additional Manufacturer Narrative
Section b1 added information.Section h3 added information.Section h6 updated coding.Section h10 additional information : the investigation was completed by conducting a thorough evaluation of the product and the reported information.The issue was determined to be a defect in the product which did not remove the bolus information during the dicom export routine from monaco to mosaiq.This issue is detectable during the fundamental qa process by the user.On reviewing the plan before treatment the dosimetrist will verify the plan to ensure that there is no discrepancy and then a medical physicist will double check the plan.A third check is performed by a therapist before the patient is treated.This is a global requirement and fundamental qa process.All plans must be validated for correctness, including a secondary monitor unit (mu) check, by qualified personnel before clinical use.A secondary mu check would include a bolus factor.This review would detect a discrepancy between monaco and mosaiq for consistency between the plan data in monaco and the data received by mosaiq.If the fundamental qa process is dismissed by the user, this indicates a level of malpractice that will result in the patient being underdosed as the dose that the patient was treated with would not reflect the dose displayed in monaco.Elekta assessed the severity of risk to be "insignificant" and probability to be "incredible" if this were to occur.The risk assessment concluded that the defect was within the "acceptable" region.For this case as part of the initial review, the customer performed the routine physics chart check, the bolus was detected and the patient was not mistreated.The issue has been fixed in monaco 6.00.01 for use with conventional linacs.

Brand Name
MONACO
Common Device Name
SYSTEM, PLANNING, RADIATION THERAPY TREATMENT
Manufacturer (Section D)
ELEKTA INC
1450 beale street
suite 205
st. charles MO 63303
Manufacturer (Section G)
ELEKTA INC.
400 perimeter center terrace
suite 50
atlanta GA 30346
Manufacturer Contact
pms
cornerstone
london road
crawley, west sussex RH10 -9BL
UK   RH10 9BL
MDR Report Key12719377
Report Number1937649-2021-00006
Device Sequence Number14460042
Product Code MUJ
UDI-Device Identifier00858164002169
UDI-Public00858164002169
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151233
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMONACO
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown